Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Allison12

Typical minocycline dose?

Recommended Posts

I am on 50 mg twice a day (or 100 mg per day).

I used to be on 100 mg twice a day (or 200 mg per day).

I'm seeing no results with the lower dose. Just curious, what's a typical minocycline dose? I'm wondering if what I'm on is just way too low or something.

Share this post


Link to post
Share on other sites

They initially put you on a higher dose and then reduce that dose once you are clear. I was on 100mg 2 times per day for a month or so. Then I went down to 100mg 1x per day and was perfectly clear. Usually the less medication that you need is what you should take.

Edited by calichick01

Share this post


Link to post
Share on other sites

Thanks to both of you.

When I was on the 200 mg per day, the skin on my back was clear within 2 weeks. It was amazing.

I'm now 2 1/2 weeks into the 100 mg per day dose, and my acne is continuing to get worse, not better at all. Should I go back to the doctor? I feel like I bother her a lot with skin concerns :S Or should I wait it out? I have about another 3 1/2 weeks to go before this course of antibiotics finishes.

Share this post


Link to post
Share on other sites

Hi!

I have the same question!

I started out on Solydyn 65 mg- name brand minocycline.

It did nothing after a month and a half.

I've now been on 100mg minocycline only once per day for 6 weeks and I've gotten partial clearing, but some very inflamed areas.

I am now going to try 100mg twice per day...

Has anyone ever gone up in dose?

If so, did it help?

Did you breakout from changing the strength to a stronger dose?

Share this post


Link to post
Share on other sites
Thanks to both of you.

When I was on the 200 mg per day, the skin on my back was clear within 2 weeks. It was amazing.

I'm now 2 1/2 weeks into the 100 mg per day dose, and my acne is continuing to get worse, not better at all. Should I go back to the doctor? I feel like I bother her a lot with skin concerns :S Or should I wait it out? I have about another 3 1/2 weeks to go before this course of antibiotics finishes.

It really depends on you and how bad the acne really is. I mean if it's just minor breakouts, then I wouldn't sweat it....When you go down in dose, I think that while you may experience more breakouts, they will heal quicker than if you weren't taking any medication.

But, question, what do you mean by "course"? Does that mean after the 3 1/2 weeks you'll stop antibiotics altogether? Because once you stop, the acne will come back. Antibiotics don't cure acne..unfortunately :cry: I've had to quit antibiotics after being on it for 6 years because the Minocycline has given me a sun allergy.....and I'm left with acne once again...

Edited by calichick01

Share this post


Link to post
Share on other sites
Hi!

I have the same question!

I started out on Solydyn 65 mg- name brand minocycline.

It did nothing after a month and a half.

I've now been on 100mg minocycline only once per day for 6 weeks and I've gotten partial clearing, but some very inflamed areas.

I am now going to try 100mg twice per day...

Has anyone ever gone up in dose?

If so, did it help?

Did you breakout from changing the strength to a stronger dose?

Increasing the dosage of the antibiotic wouldn't cause you to break out more, it would cause you to break out less. It kills bacteria, and if you're taking it more frequently, it will kill it faster and 2x stronger. You just have to be careful that you're watching out for other side effects.

Share this post


Link to post
Share on other sites

Yep, by course I mean my doctor only prescribed me 6 weeks worth of pills =(

I have been on minocycline before, she did the same thing, and yep, the acne came back.

I'm not sure what to do, my doctor isn't too keen on the idea of long term minocycline.

Share this post


Link to post
Share on other sites

Hi Calichick01!

Can you tell me more about developing a sun allergy from minocycline?

I tan pretty often-especially in the summer and can't imagine becoming allergic.

I love the beach!!! :(

I'm kind of more scared about increasing my minocycline after hearing that... So far, on all my previous doses getting sun wasn't a problem.

Did this happen to you suddenly after taking it a while or was it right away???

Anything you could share would be greatly appreciated!

Thanks a bunch!!!!

Share this post


Link to post
Share on other sites
Hi Calichick01!

Can you tell me more about developing a sun allergy from minocycline?

I tan pretty often-especially in the summer and can't imagine becoming allergic.

I love the beach!!! :(

I'm kind of more scared about increasing my minocycline after hearing that... So far, on all my previous doses getting sun wasn't a problem.

Did this happen to you suddenly after taking it a while or was it right away???

Anything you could share would be greatly appreciated!

Thanks a bunch!!!!

Hi princessdotty, sorry about the delayed response. I've been trying to get healthy after these few months, prescription drug-free, even though my acne has got worst while being off all drugs. I'm sorry about the scare, but my photosensitivity rash was actually caused by my birth control pill. Because it was a sunallergy. And if you experience a sun reaction at all while on an antibiotic like mino or tetracycline, it will come in the form of sun toxicity. It wouldn't be in the form of eczema basically. So yea, never will touch birth control again, and I'm on Mino 100mg once again :D And yea, I'm with you on tanning, this summer has been the worst yet. Especially since I'm from Cali...

Edited by calichick01

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×